Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)

 
 

 

Topological applications of graded Frobenius $ n$-homomorphisms


Author: D. V. Gugnin
Translated by: Alex Martsinkovsky
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 72 (2011), vypusk 1.
Journal: Trans. Moscow Math. Soc. 2011, 97-142
MSC (2010): Primary 17A42; Secondary 57M12
DOI: https://doi.org/10.1090/S0077-1554-2012-00191-5
Published electronically: January 12, 2012
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper generalizes the theory of Frobenius $ n$-homomorphisms, as expounded by V. M. Buchstaber and E. G. Rees, to graded algebras, and applies the new algebraic technique of graded Frobenius $ n$-homomorphisms to two topological problems. The first problem is to find estimates on the cohomological length of the base and of the total space of a wide class of branched coverings of topological spaces, called the Smith-Dold branched coverings. This class of branched coverings contains, in particular, unbranched finite-sheeted coverings and the usual finite-sheeted branched coverings from the theory of smooth manifolds. The second problem concerns a description of cohomology and fundamental groups of $ n$-valued topological groups. The main tool there is a generalization of the notion of a graded Hopf algebra, based on the notion of a graded Frobenius $ n$-homomorphism.


References [Enhancements On Off] (What's this?)

  • 1. J. W. Alexander, Note on Riemann spaces, Bull. Amer. Math. Soc. 26 (1920), no. 8, 370-372. MR 1560318
  • 2. I. Berstein and A. L. Edmonds, The degree and branch set of a branched covering, Invent. Math. 45 (1978), 213-220. MR 0474261 (57:13908)
  • 3. G. E. Bredon, Introduction to compact transformation groups, Academic Press, New York-London, 1972. MR 0413144 (54:1265)
  • 4. G. E. Bredon, Sheaf theory, McGraw-Hill Book Co., New York-Toronto-London, 1967. MR 0221500 (36:4552)
  • 5. V. M. Buchstaber, $ n$-valued groups: theory and applications, Mosc. Math. J. 6 (2006), no. 1, 57-84. MR 2265947 (2007i:20102)
  • 6. V. M. Buchstaber, Functional equations that are associated with addition theorems for elliptic functions, and two-valued algebraic groups, Uspekhi Mat. Nauk 45 (1990), no. 3(273), 185-186; English transl., Russian Math. Surveys 45 (1990), no. 3, 213-215. MR 1071939 (91j:39002)
  • 7. V. M. Buchstaber and S. P. Novikov, Formal groups, power systems and Adams operators, Mat. Sb. (N.S.) 84(126) (1971), 81-118. (Russian) MR 0291159 (45:253)
  • 8. V. M. Buchstaber and E. G. Rees, Frobenius $ n$-homomorphisms, transfers and branched coverings, Math. Proc. Cambridge Philos. Soc. 144 (2008), no. 1, 1-12. MR 2388228 (2009b:55017)
  • 9. V. M. Buchstaber and E. G. Rees, Rings of continuous functions, symmetric products, and Frobenius algebras, Uspekhi Mat. Nauk 59 (2004), no. 1(355), 125-144; English transl., Russian Math. Surveys 59 (2004), no. 1, 125-145. MR 2069166 (2005f:54031)
  • 10. V. M. Buchstaber and E. G. Rees, The Gelfand map and symmetric products, Selecta Math. (N.S.) 8 (2002), no. 4, 523-535. MR 1951205 (2003k:13009)
  • 11. V. M. Buchstaber and E. G. Rees, A constructive proof of the generalized Gelfand isomorphism, Funktsional. Anal. i Prilozhen. 35 (2001), no. 4, 20-25; English transl., Funct. Anal. Appl. 35 (2001), no. 4, 257-260. MR 1879115 (2002h:46081)
  • 12. V. M. Buchstaber and E. G. Rees, Multivalued groups, $ n$-Hopf algebras and $ n$-ring homomorphisms, Lie groups and Lie algebras, Math. Appl., 433. Kluwer Acad. Publ., Dordrecht, 1998, 85-107. MR 1628811 (99f:20111)
  • 13. V. M. Buchstaber and E. G. Rees, Multivalued groups, their representations and Hopf algebras, Transform. Groups 2 (1997), no. 4, 325-349. MR 1486035 (99b:20071)
  • 14. V. M. Buchstaber and E. G. Rees, Multivalued groups and Hopf $ n$-algebras, Uspekhi Mat. Nauk 51 (1996), no. 4(310), 149-150; English transl., Russian Math. Surveys 51 (1996), no. 4, 727-729. MR 1422232
  • 15. V. M. Buchstaber and A. P. Veselov, Integrable correspondences and algebraic representations of multivalued groups, Internat. Math. Res. Notices 8 (1996), 381-400. MR 1393330 (98f:58098)
  • 16. A. V. Chernavsky, Finite-to-one open mappings of manifolds. Mat. Sb. (N.S.) 65(107) (1964), 357-369. (Russian) MR 0172256 (30:2476)
  • 17. A. Dold, Ramified coverings, orbit projections and symmetric powers, Math. Proc. Cambridge Philos. Soc. 99 (1986), no. 1, 65-72. MR 809499 (88h:55018)
  • 18. A. Dold, Lectures on algebraic topology, Die Grundlehren der mathematischen Wissenschaften, Band 200, Springer-Verlag, New York-Berlin, 1976. (German) MR 0415602 (54:3685)
  • 19. A. Dold, Homology of symmetric products and other functors of complexes, Ann. of Math. (2) 68 (1958), 54-80. MR 0097057 (20:3537)
  • 20. V. Dragovic, Geometrization and generalization of the Kowalevski top, Comm. Math. Phys. 298 (2010), no. 1, 37-64. MR 2657814 (2011g:37155)
  • 21. R. Engelking, General topology, Mathematical Monographs, Vol. 60, PWN--Polish Scientific Publishers, Warsaw, 1977. MR 0500780 (58:18316b)
  • 22. G. Frobenius, Über Gruppencharaktere, Sitzungsber. Preuß. Akad. Wiss. Berlin 1896, 985-1021.
  • 23. G. Frobenius, Über die Primfaktoren der Gruppendeterminante, Sitzungsber. Preuß. Akad. Wiss. Berlin 1896, 1343-1382.
  • 24. D. V. Gugnin, Polynomially dependent homomorphisms and Frobenius $ n$-homomorphisms, Tr. Mat. Inst. Steklova 266 (2009), 64-96; English transl., Proc. Steklov Inst. Math. 266 (2009), no. 1, 59-90. MR 2603261 (2011e:16077)
  • 25. K. Kuratowski, Topology, Vol. I. Academic Press, New York-London, 966. MR 0217751 (36:840)
  • 26. R. Narasimhan, Introduction to the theory of analytic spaces, Lecture Notes in Mathematics, No. 25, Springer-Verlag, Berlin-New York, 1966. MR 0217337 (36:428)
  • 27. T. E. Panov, On the structure of the $ 2$-Hopf algebra in the cohomology of four-dimensional manifolds. Uspekhi Mat. Nauk 51 (1996), no. 1(307), 161-162; English transl., Russian Math. Surveys 51 (1996), no. 1, 155-157. MR 1392685 (97f:57043)
  • 28. L. Smith, Transfer and ramified coverings, Math. Proc. Cambridge Philos. Soc. 93 (1983), 485-493. MR 698352 (85f:57002)

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2010): 17A42, 57M12

Retrieve articles in all journals with MSC (2010): 17A42, 57M12


Additional Information

D. V. Gugnin
Affiliation: Mechanics and Mathematics Department, Moscow State University, Moscow 11991, Russia
Email: dmitry-gugnin@yandex.ru

DOI: https://doi.org/10.1090/S0077-1554-2012-00191-5
Keywords: Graded algebra, graded $n$-homomorphism, Frobenius, Smith–Dold branched covering, cohomological length, $n$-valued topological group
Published electronically: January 12, 2012
Additional Notes: Supported by the RFFI grants 10-01-92102-YaF-a and 11-01-00694-a, President’s Grant for leading scientific schools, Project NSh-5413.2010.1, and the Government Grant 2010-220-01-077, Contract 11.G34.31.0005.
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society